MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, LVAS IMPLANT KIT (WITH SEALED GRAFTS); Ventricular (assist) bypass

THORATEC CORPORATION THORATEC® HEARTMATE®, LVAS IMPLANT KIT (WITH SEALED GRAFTS); Ventricular (assist) bypass
Model Number 106015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Hematoma (1884); Intracranial Hemorrhage (1891)
Date of Event 03/09/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: a direct correlation between the heartmate ii left ventricular assist system (lvas), serial number (b)(6), and the reported events and subsequent patient outcome could not be conclusively established through this evaluation.The device was not returned for evaluation.Multiple attempts were made to obtain additional information regarding the reported events; however, no additional information was provided by the account.The relevant sections of the device history records for (b)(6) documents were reviewed and showed no deviations from manufacturing or quality assurance specifications.The heartmate ii lvas ifu, document rev.A is currently available.The current revisions of the instructions for use (ifu) and patient handbook can also be found on the electronic ifu (eifu) page of the abbott website.Section 1 of the ifu, "introduction", lists potential adverse events, including bleeding and death, that may be associated with the use of the heartmate ii left ventricular assist system.Section 6, under "anticoagulation", provides information regarding the recommended anticoagulation therapy and international normalized ratio (inr) range, as well as the suggested anticoagulation modifications.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that the patient passed away in (b)(6) 2026 due to traumatic subdural hematoma (sdh) and subarachnoid hemorrhage (sah) which was likely due to a fall that occurred at their home.The patient¿s family decided to transition to comfort measures due to the patient's condition continuing to deteriorate.

Brand Name
THORATEC® HEARTMATE®, LVAS IMPLANT KIT (WITH SEALED GRAFTS)
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24702791
Report Number2916596-2026-01511
Device Sequence Number10109603
Product Code DSQ
UDI-Device Identifier00813024011224
UDI-Public(01)00813024011224(17)170118
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/18/2017
Device Model Number106015
Device Catalogue Number106015
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2026
Initial Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/22/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age77 YR
Patient SexMale
Patient Weight84 KG
Patient EthnicityNon Hispanic